Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Mar 18, 2008, 2:32 AM CDT for 33 counties in Texas. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2008, 2:32 AM CDT (07:32 UTC)
- Expired
- Mar 18, 2008, 8:08 PM CDT
- In force
- 18 hr
- Issued by
- NWS Austin/San Antonio, TX
All 33 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Dimmit County, TX, Edwards County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Wilson County, TX, Zavala County, TX
The radar
The Austin/San Antonio radar (KEWX), 57 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 7.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 180732 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 232 AM CDT TUE MAR 18 2008 ...A WIND ADVISORY HAS BEEN ISSUED FOR THE RIO GRANDE PLAINS...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING... .AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULT IN A STRONG PRESSURE GRADIENT OVER THE RIO GRANDE PLAINS WITH A SURFACE LOW PRESSURE SYSTEM JUST NORTH OF DEL RIO. GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING AND CONTINUE INTO THE EARLY EVENING. TXZ183-184-202-217-182100- /O.NEW.KEWX.WI.Y.0010.080318T0732Z-080319T0000Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE... EAGLE PASS 232 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULT IN A STRONG PRESSURE GRADIENT OVER THE RIO GRANDE PLAINS WITH A SURFACE LOW PRESSURE SYSTEM JUST NORTH OF DEL RIO. GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH THIS MORNING AND CONTINUING INTO THE EARLY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KEWX 181524 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1024 AM CDT TUE MAR 18 2008 ...A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT FOR THE RIO GRANDE PLAINS AND WESTERN SOUTH CENTRAL TEXAS... ...A WIND ADVISORY WILL BE IN EFFECT FROM 3 PM UNTIL MIDNIGHT FOR EASTERN SOUTH CENTRAL TEXAS AND THE HILL COUNTRY... .AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULTED IN A STRONG PRESSURE GRADIENT OVER THE REGION WITH A. GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO 40 MPH THIS MORNING AND CONTINUE THROUGH THE EVENING AND INTO THE OVERNIGHT HOURS. TXZ185>187-203-204-218-219-228-182330- /O.EXB.KEWX.WI.Y.0010.000000T0000Z-080319T0500Z/ REAL-KERR-BANDERA-UVALDE-MEDINA-ZAVALA-FRIO-DIMMIT- INCLUDING THE CITIES OF...LEAKEY...KERRVILLE...BANDERA...UVALDE... HONDO...CRYSTAL CITY...PEARSALL...CARRIZO SPRINGS 1024 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULTED IN A STRONG PRESSURE GRADIENT OVER THE RIO GRANDE PLAINS WITH A SURFACE LOW PRESSURE SYSTEM JUST NORTH OF DEL RIO. GUSTY NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH THIS AFTERNOON AND CONTINUING INTO THE OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ171>173-188>194-205>209-220>225-182330- /O.EXB.KEWX.WI.Y.0010.080318T2000Z-080319T0500Z/ LLANO-BURNET-WILLIAMSON-GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS- BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA- WILSON-KARNES-GONZALES-DE WITT-LAVACA- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN... FREDERICKSBURG...BOERNE...BLANCO...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...SAN ANTONIO...NEW BRAUNFELS...SEGUIN... LOCKHART...LA GRANGE...PLEASANTON...FLORESVILLE...KARNES CITY... GONZALES...CUERO...HALLETTSVILLE 1024 AM CDT TUE MAR 18 2008 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CDT TONIGHT. AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULTED IN A STRONG PRESSURE GRADIENT OVER THE AREA. GUSTY SOUTHEAST WINDS OF 20 TO 30 MPH WILL SHIFT TO THE NORTHWEST AT 25 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH THIS AFTERNOON AND CONTINUING INTO THE EARLY OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TXZ183-184-202-217-182330- /O.EXT.KEWX.WI.Y.0010.000000T0000Z-080319T0500Z/ VAL VERDE-EDWARDS-KINNEY-MAVERICK- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...BRACKETTVILLE... EAGLE PASS 1024 AM CDT TUE MAR 18 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. AN INTENSE STORM SYSTEM APPROACHING FROM THE WEST HAS RESULT IN A STRONG PRESSURE GRADIENT OVER THE RIO GRANDE PLAINS WITH A SURFACE LOW PRESSURE SYSTEM JUST NORTH OF DEL RIO. GUSTY NORTHWEST WINDS AT 25 TO 30 MPH WITH GUSTS TO BETWEEN 40 AND 45 MPH WILL CONTINUE THROUGH THE EARLY OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KEWX 190108 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 808 PM CDT TUE MAR 18 2008 ...THE WIND ADVISORY HAS BEEN CANCELLED... TXZ171>173-183>194-202>209-217>225-228-190215- /O.CAN.KEWX.WI.Y.0010.000000T0000Z-080319T0500Z/ LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO... ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG... BOERNE...BLANCO...SAN MARCOS...AUSTIN...BASTROP...GIDDINGS... BRACKETTVILLE...UVALDE...HONDO...SAN ANTONIO...NEW BRAUNFELS... SEGUIN...LOCKHART...LA GRANGE...EAGLE PASS...CRYSTAL CITY... PEARSALL...PLEASANTON...FLORESVILLE...KARNES CITY...GONZALES... CUERO...HALLETTSVILLE...CARRIZO SPRINGS 808 PM CDT TUE MAR 18 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED THE WIND ADVISORY. THE SURFACE LOW PRESSURE SYSTEM IS NOW LOCATED OVER SOUTHEAST TEXAS AND THE ARKLATEX. THIS HAS ALLOWED THE PRESSURE GRADIENT TO RELAX ACROSS SOUTH CENTRAL TEXAS RESULTING IN WIND SPEEDS FALLING BELOW WIND ADVISORY THRESHOLDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 2:22 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 18, 2:22 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 222 AM CDT TUE MAR 18 2008 .UPDATE... QUICK UPDATE MADE FOR NEW TORNADO WATCH 129 WHICH WILL BE IN EFFECT UNTIL 9 AM CDT. ALSO ADD A WIND ADVISORY FOR THE RIO GRANDE PLAINS AS VERY TIGHT PRESSURE GRADIENT DEVELOPING WITH THE SURFACE LOW JUST NORTH OF DEL RIO...AND WITH FUNNELING THRU CANYONS WILL EASILY MEET WIND ADVISORY CRITERIA. && .PREV DISCUSSION... /ISSUED 1202 AM CDT TUE MAR 18 2008/ AVIATION... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE AREA DURING THE OVERNIGHT INTO THE MORNING HOURS ALONG THE DRYLINE. LARGE HAIL AND STRONG DOWNDRAFT WINDS ARE POSSIBLE. ISOLATED SHOWERS AND THUNDERSTORMS MAY CONTINUE DURING THE DAY. MVFR CIGS WILL PREVAIL WITH IFR CIGS IN SHOWERS AND THUNDERSTORMS. VFR SKIES WILL DEVELOP IN THE AFTERNOON. SELY WINDS 10 TO 20 KTS WITH GUSTS TO 30 KTS WILL SHIFT TO WLY WITH THE PASSAGE OF THE DRYLINE. PREV DISCUSSION... /ISSUED 1125 PM CDT MON MAR 17 2008/ UPDATE... QUICK UPDATE TO RAISE OVERNIGHT LOWS A FEW DEGREES BASED ON CURRENT TRENDS AND THE LATEST GFS/NAM MOS GUIDANCE. A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE DRY-LINE ACROSS VAL VERDE COUNTY. THIS LINEAR MCS WILL SLOWLY WORK ITS WAY EASTWARD ACROSS OUR CWFA OVERNIGHT. PREV DISCUSSION... /ISSUED 914 PM CDT MON MAR 17 2008/ UPDATE... FIRST ROUND OF SUPERCELLS IS COMING TO AN END THIS EVENING...HOWEVER THE SEVERE WEATHER THREAT CONTINUES. THE LATEST MSAS SFC ANALYSIS PLACED THE SFC LOW OVER VAL VERDE COUNTY WITH THE DRY-LINE EXTENDING NORTHWARD TOWARDS SAN ANGELO WHERE IT INTERSECTS THE COLD FRONT. THE UPPER LEVEL LOW WAS LOCATED OVER NORTHEAST MEXICO DIGGING EAST SOUTHEAST. STILL EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP OVERNIGHT ALONG THE DRY-LINE AND COLD FRONTAL BOUNDARY. THE NEXT ROUND OF CONVECTION WILL LIKELY BE IN THE FORM OF A SQUALL LINE/LINEAR MCS AS IT PUSHES EASTWARD ACROSS OUR CWFA OVERNIGHT. NO MAJOR CHANGES TO THE FCST ATTM. PREV DISCUSSION... /ISSUED 629 PM CDT MON MAR 17 2008/ AVIATION... ISOLATED SHOWERS AND THUNDERSTORMS EARLY THIS EVENING WILL BECOME MORE WIDESPREAD BY MIDNIGHT AND SPREAD EAST AS AN UPPER LEVEL TROUGH AND DRY LINE MOVE ACROSS THE AREA LATER TONIGHT AND TUESDAY MORNING INTO THE EARLY AFTERNOON. HAIL AND STRONG GUSTY WINDS ARE POSSIBLE WITH THE STORMS. STORMS WILL THEN BECOME ISOLATED IN THE AFTERNOON. MOSTLY VFR SKIES WILL BECOME MVFR THIS EVENING WITH IFR POSSIBLE IN AND NEAR SHOWERS AND THUNDERSTORMS. SKIES WILL BECOME VFR BY TUESDAY AFTERNOON. S TO SE WINDS 10 TO 20 KTS WITH GUSTS TO 30 KTS WILL SHIFT TO W TO NW WITH THE PASSAGE OF THE DRYLINE. PREV DISCUSSION... /ISSUED 302 PM CDT MON MAR 17 2008/ DISCUSSION... THE LONG AWAITED SEVERE WEATHER EPISODE HAS JUST ABOUT ARRIVED. A STRONG DEEP FETCH OF RICH GULF MOISTURE WHICH HAS DOMINATED SOUTH CENTRAL TEXAS TODAY WILL ENCOUNTER A MAMMOTH UPPER LEVEL LOW. THIS UPPER LOW WILL DIG A LITTLE MORE INTO NORTHERN MEXICO LATER TODAY BEFORE HEADING EAST AND CLASHING WITH OUR MOIST AND UNSTABLE AIRMASS LATE TONIGHT AND EARLY TUESDAY. THE RESULT WILL BE SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING FROM THE NORTHWEST AND SPREADING SOUTHEAST ACROSS THE CWA TONIGHT INTO EARLY TUESDAY. STORMS WILL CRANK ALONG A DRY LINE ACROSS THE SOUTH PLAINS INTO WEST CENTRAL TEXAS THIS AFTERNOON AND DEVELOP SOUTH TONIGHT AS THE LOW MOVES EAST. EXPECT A LINE OF STRONG TO SEVERE LINE OF THUNDERSTORMS ALONG THE DRY-LINE/FRONT MOVING INTO THE HILL COUNTRY BY LATE TONIGHT WITH THE POTENTIAL FOR LARGE HAIL, DAMAGING WINDS AND HEAVY RAINS. SOME ISOLATED TORNADOES CANNOT BE RULED OUT GIVE GOOD SHEARS ALOFT AND STRONG SOUTHEAST INFLOW INTO DISCRETE CELLS. THE UPPER LOWS CENTER WILL BE MARCHING NORTHEAST ACROSS SOUTH CENTRAL TEXAS TOMORROW AFTERNOON INTO TOMORROW NIGHT WITH RAINS ENDING FROM THE WEST AND SOUTHWEST TOMORROW NIGHT. NORTHWEST FLOW WILL FOLLOW ON WEDNESDAY WITH DIMINISHING WINDS AND LOW HUMIDITIES. INCREASINGLY ZONAL FLOW WITH SOUTHERLY FLOW THURSDAY THROUGH SATURDAY WILL LEAD TO A WARMING TREND. A COLD FRONT PUSHING THROUGH THE AREA EARLY SUNDAY WILL RESULT IN SLIGHTLY BELOW NORMAL HIGHS AND LOW CHANCES FOR RAIN. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 69 49 76 44 76 / 90 50 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 70 46 75 38 75 / 90 50 0 0 0 DEL RIO INTL AIRPORT 70 49 78 49 76 / 50 20 0 0 0 SAN ANTONIO INTL AIRPORT 74 48 78 44 75 / 70 40 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: DIMMIT...FRIO...KINNEY...MAVERICK...UVALDE... VAL VERDE...ZAVALA. FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR THE FOLLOWING COUNTIES: BASTROP...BLANCO...BURNET...CALDWELL...FAYETTE... GILLESPIE...HAYS...LEE...LLANO...TRAVIS...WILLIAMSON. WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: EDWARDS...KINNEY...MAVERICK...VAL VERDE. && 01/18
Hazardous weather outlook, Mar 17, 3:42 PM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 342 PM CDT MON MAR 17 2008 TXZ171>173-188-190>194-208-209-182045- LLANO-BURNET-WILLIAMSON-GILLESPIE-BLANCO-HAYS-TRAVIS-BASTROP-LEE- CALDWELL-FAYETTE- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT FOR NORTHEAST PORTIONS OF SOUTH CENTRAL TEXAS FOR TONIGHT THROUGH TUESDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF SOUTH CENTRAL TEXAS TONIGHT THROUGH TUESDAY MORNING. A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ184>187-189-204>207-220>225-182045- EDWARDS-REAL-KERR-BANDERA-KENDALL-MEDINA-BEXAR-COMAL-GUADALUPE- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY. TXZ183-202-203-217>219-228-182045- VAL VERDE-KINNEY-UVALDE-MAVERICK-ZAVALA-FRIO-DIMMIT- 342 PM CDT MON MAR 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG STORM SYSTEM WILL MOVE BEGIN TO AFFECT TEXAS TODAY...WITH A THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL TONIGHT THROUGH TUESDAY AFTERNOON. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE THROUGH EARLY TUESDAY MORNING. THE PRIMARY SEVERE THREAT IS FOR LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH EARLY TUESDAY MORNING. A RED FLAG WARNING IS IN EFFECT FOR WESTERN PORTIONS OF SOUTH CENTRAL TEXAS FROM NOON UNTIL 7 PM TUESDAY. A STRONG STORM SYSTEM WILL PRODUCE STRONG WEST TO NORTHWEST WINDS LATE TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THESE WINDS WILL RESULT IN DRYING CONDITIONS FOR SEVERAL HOURS...WITH AFTERNOON RELATIVE HUMIDITIES FALLING TO NEAR 25 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY MONDAY NIGHT AND TUESDAY MORNING.
In the hours before
Local storm report, Mar 17, 8:35 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
835 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 3 NW MEDINA 29.83N 99.29W
03/17/2008 M0.75 INCH BANDERA TX CO-OP OBSERVER
&&
JPBLocal storm report, Mar 17, 8:38 PM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
838 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 W MEDINA 29.80N 99.28W
03/17/2008 M1.75 INCH BANDERA TX EMERGENCY MNGR
ON HWY 337 ALSO 1.60 IN OF RAIN
&&
JPBLocal storm report, Mar 17, 9:24 PM CDT, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
924 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0922 PM HAIL 2 E HUNT 30.07N 99.30W
03/17/2008 M1.00 INCH KERR TX CO-OP OBSERVER
&&
JPBLocal storm report, Mar 17, 9:30 PM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
930 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 2 E HUNT 30.07N 99.30W
03/17/2008 M1.75 INCH KERR TX CO-OP OBSERVER
MOSTLY 1 INCH HAIL
&&
JPBLocal storm report, Mar 17, 9:33 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
933 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 PM HAIL 2 NW INGRAM 30.10N 99.26W
03/17/2008 M1.75 INCH KERR TX FIRE DEPT/RESCUE
&&
JPBLocal storm report, Mar 17, 10:08 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1008 PM CDT MON MAR 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 5 N VANDERPOOL 29.81N 99.55W
03/17/2008 M0.88 INCH BANDERA TX EMERGENCY MNGR
LOST MAPLES SP
0735 PM HAIL VANDERPOOL 29.74N 99.55W
03/17/2008 M1.25 INCH BANDERA TX EMERGENCY MNGR
0745 PM HAIL 2 W MEDINA 29.80N 99.28W
03/17/2008 M1.75 INCH BANDERA TX EMERGENCY MNGR
ON HWY 337 ALSO 1.60 IN OF RAIN
0750 PM HAIL 3 NW MEDINA 29.83N 99.29W
03/17/2008 M0.75 INCH BANDERA TX CO-OP OBSERVER
0810 PM HAIL TARPLEY 29.63N 99.28W
03/17/2008 M0.75 INCH BANDERA TX EMERGENCY MNGR
0922 PM HAIL 2 E HUNT 30.07N 99.30W
03/17/2008 M1.00 INCH KERR TX CO-OP OBSERVER
0927 PM HAIL 2 E HUNT 30.07N 99.30W
03/17/2008 M1.75 INCH KERR TX CO-OP OBSERVER
MOSTLY 1 INCH HAIL
0929 PM HAIL 2 NW INGRAM 30.10N 99.26W
03/17/2008 M1.75 INCH KERR TX FIRE DEPT/RESCUE
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 7:03 PM CDT | Tornado Warning | EWX | Bandera | 27 min |
| Mar 17, 7:27 PM CDT | Tornado Warning | EWX | Bandera | 33 min |
| Mar 17, 7:36 PM CDT | Severe Thunderstorm Warning | EWX | Real | 24 min |
| Mar 17, 7:59 PM CDT | Severe Thunderstorm Warning | EWX | Real | 31 min |
| Mar 17, 7:59 PM CDT | Tornado Warning | EWX | Bandera | 23 min |
| Mar 17, 8:04 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 45 min |
| Mar 17, 8:16 PM CDT | Tornado Warning | EWX | Real | 29 min |
| Mar 17, 8:17 PM CDT | Tornado Warning | EWX | Kerr | 27 min |
| Mar 17, 8:29 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 46 min |
| Mar 17, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 34 min |
| Mar 17, 10:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 34 min |
| Mar 17, 11:03 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Mar 17, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Mar 18, 12:29 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 46 min |
| Mar 18, 1:03 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Mar 18, 1:24 AM CDT | Flash Flood Warning | EWX | Val Verde | 2 hr |
| Mar 18, 1:25 AM CDT | Tornado Warning | EWX | Val Verde | 35 min |
| Mar 18, 1:52 AM CDT | Tornado Warning | EWX | Edwards | 23 min |
| Mar 18, 2:14 AM CDT | Tornado Warning | EWX | Edwards | 16 min |
| Mar 18, 2:44 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Mar 18, 2:44 AM CDT | River Flood Warning | EWX | Val Verde | 12 hr |
| Mar 18, 1:05 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 55 min |
| Mar 18, 2:08 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 67 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.